CSN Login
Members Online: 2

You are here

CSN Outage 9/24/20

CSN will be down for maintenance 9/24/20, from 11pm-1am EST. We apologize for the inconvenience. 

oxaliplatin

merzi
Posts: 2
Joined: Apr 2007

Hello, I had my first clonoscopy at 55 (july 2004)and was diagnosed w/colon cancer. I had a sigmoid resection at that time and was given 5 Fu & Leuvocorin for 6 months. Which I completed w/o any major problem, other than bleeding nostrils. My Dr. recommended sigmoidoscopys yearly & told me a FULL colonscopy wasn't needed for 3 years. So on that false sense of security I had my colonoscopy last month and was diagnosed w/cancer again. It was on the opposite side of the colon and returned as a LESION =not a polyp gone bad. Both my gastroenterologist and I were surprized, he admitted I should have had a FULL colonscopy within a year. Now I've had surgery again and all the cancer is out, out of 20 nodes, 1 had cancer. My oncologist is talking about Oxaliplatin now and I'm concerned, since I don't know much about the side effects. It's always different when the doctor tells you and then you find out it's something else. I'm a 59 year old woman with fairly good health. After the first cancer I was religiously following a healthy lifestyle with antioxidants, vits, fish, veggies and a good attitude. I don't know what went wrong. I'm pretty depressed about it this time. HAS ANYONE OUT THERE TAKEN OXALIPLATIN? PLEASE LET ME KNOW HOW IT AFFECTED YOU. THANKS, GOD BLESS.

hopefulone
Posts: 1048
Joined: Jan 2007

hi. sorry to hear of the reoccurance. A lot of people here take oxalplatin and as with other meds, side effects vary somewhat. One thing is pretty constant, you will experience tingling of hands and feet for 4-5 days after treatment and will need to stay away from cold foods, drinks, cold air etc for 4-5 days at least after treatment My husband is on it along with avastin and xeloda. He has to wear a glove for taking out of fridge /freezer for a few days, drinks room temp beverages for few days after treatment, etc.It's manageable for him. Take Care and good luck and God Bless

Betsydoglover's picture
Betsydoglover
Posts: 1256
Joined: Jul 2005

Hi Merzi -

Sorry about the recurrence in your colon. Many of us have had oxaliplatin it is pretty much the standard and "hopefulone" described the major side effects. My oncologist says that oxaliplatin is a miracle drug - has done really well for several of her patients, including me.

I am sorry you have to go through this again, but at least know that this is a standard treatment and one that can be successful (and was successful for me).

This drug has many potential side effects, but most patients don't get most side effects. So, try not to worry about this now. You oncologist will keep on top of side effects (make sure he / she does!). Keep coming back here for support and with any questions.

Good luck,
Betsy

hoagiemom's picture
hoagiemom
Posts: 87
Joined: Feb 2007

I'm on my 3rd treatment on Oxaliplatin and the side effects are the tingling hands and feet. I'm hoping that once the cold weather goes it won't be too bad. I also had horrible leg cramps for 2 days. I'm going to check with the Dr on that. I know some people have headaches and flu like symptoms but mine aren't to bad. I guess everyone is different. I hope everything goes well for you. Take care and keep us updated..

Michelle

Monicaemilia's picture
Monicaemilia
Posts: 455
Joined: Nov 2006

I'm really sorry about your recurrence, but don't give up hope or the fight. It sounds as if they have caught the beast on time. I was on Oxaliplatin for my first treatment and except for the tingling hands and feet and the occasional 'face freeze', I found it very tolerable. In fact, I'm currently on Folfiri and the fatigue is much worse than Oxaliplatin. I found that after a few days on Oxali I was back on my feet, where it is taking me longer with Folfiri. Whether you choose alternative medicine or chemo is entirely up to you, but I would personally give it a try and you can always say enough when you are ready. Monica

va1956's picture
va1956
Posts: 6
Joined: Sep 2006

My chemo regimen included Oxiliplatin as well as 5FU,Avastin and Lecouvorin. I am not writing this to scare but I did suffer from a severe allergic reaction to the oxiliplatin. On my 11th infusion I went into anaphylactic shock and had to be resuscitated.I do know that it Oxy affects everyone differently and I too still have numbness in my hands and feet as well as short term memory loss. It has been approx 9 mos since my last chemo infusion and things are looking better health wise for me now. Just make sure that you follow your oncologists do's and dont's and I will pray for you that you wont have any side affects. Try your hardest to stay positive and be optimistic about everything that you do because that really matters so much. Take Care and good luck!

kimarmstrong
Posts: 8
Joined: Apr 2007

Hi, I am a 41 year old who had stage II in 2001. I did the oxalaplatin as a study and had 5 Fu & Leuvocorin with it for 6 months. I have neuropathy in my feet from it that has not gone away yet. It is a mild case, but painful if I don't take my neurontin religiously. I had it in my hands too, but they got better. I was sensative to cold when I had my chemo for a few hours after. They now have another drug, from what I understand that they give with the oxaliplatin to help keep the neuropathy from happening. That has been my experience. I had bowel control problems for a few years, but with time and medications that is getting acceptably normal. I honestly don't think that had anything to do with the oxalaplatin, just having had the cancer and tumor removed. Hope that helps with your decision.

Subscribe to Comments for "oxaliplatin"